Doctor insights on:
Medicine For Mania
For how long 1 has to take medicine for recurring bipolar disorder(mania) valence od500mg valium10mg serenace 25mg, is it completely curable?
Med Regimen: Bipolar disorder may not be curable but there are excellent medications available to treat the condition. Regarding your medications, you and your doctor will need to work as a team to see how you respond to your medications. This will dictate when medications are titrated, started or stopped. Although the medications you take may change over time, it isn't advisable to stop use of all meds. ...Read moreSee 1 more doctor answer
Father not taking his bipolar disorder(mania) medicine(valence500mg valium10mg)as he is better now.He only takes haloperidol liquid(. 25mg) is it ok?
Russian Roulette: As is often the case with many individuals who suffer from mental illness, they decide to reduce or discontinue their psychotropic medications when they begin to feel better. Certain conditions especially bipolar disorder and schizophrenia often require long term use of medications. The patient is feeling better because of the medications and they risk relapse when stopping them. Consult with md. ...Read moreSee 1 more doctor answer
Bipolar: A person may fulfill the diagnostic criteria for bipolar d/o and have never been depressed. That is why the term: manic-depression is confusing. It may be common for those with bipolar d/o to have up and down mood swings, but the depressive part is not what defines the bipolar d/o. There are many medications which may induce a manic episode, too many to list here. ...Read more
I have been diagnosed with pstd and borderline mania, depression, and anxiety.I am wanting to know what would be the best medicine for me to take ?
Complicated.: This is a complicated question. As you recognize you have four separate diagnoses: PTSD / depression / mania / anxiety. The meds that treat these overlap quite a bit and the selection of meds will depend upon which of these is really driving your symptoms. Best med or (probably) combo of meds will not be the same for everyone and will have to take into account all kinds of factors. ...Read more
I find diphenhydramine helps with my mania more then prescription drugs, what do u think about taking this when feeling manic?
Is Topamax (topiramate) an effective drug for weight loss? If so at what dose do I start to see results? (I know everyone is different) Am on it for Mania and mood
Yes: During the manic phase, a bipolar patient feels like everything is great & nothing is wrong with them. They feel overconfident. As a result, one may feel that they don't need medicine & may avoid it. However, this the wrong approach since the medication is supposed to keep one's mood at an even level - not manic & not depressed. So stopping it may make the mania & subsequent depression worse. ...Read moreSee 2 more doctor answers
I am bipolar1. Take Saphris, (asenapine) Lamictal and Lithium. A dr. prescribed Ultram for pain relief. Could Ultram cause mania or interact with my psych drugs?
Not big risk: Ultram increases serotonin like some antidepressants so it could be a trigger for mania, but if you're on lithium the risk of this is low. Almost all psych drugs are listed as "CNS depressants" meaning they can make you sleepy or reduce brain function in some people. As is Ultram. And adding another one increases the risk of sedation, but in a young otherwise healthy person the risk is low. ...Read more
Manic episodes: The obvious way is to use "speed" (amphetamines) but this is illegal and ill-advised. In general, directly targeting "your manic side" is not a good idea because it puts you out of control. A healthy way to induce vibrance, vitality, energy is meditation. Much safer. No adverse side-effects. And it helps you to be who you really are and were meant to be. ...Read more
Yes: Ritalin is a stimulant called methylphenidate, it can have all the side effects of any other stimulant such as amphetamines or cocaine. The paradoxical - or 'opposite' effect - of calming people w/ add or adhd is part of verifying the dx. If you have the disorder - it quiets you, if not it speeds you up. http://www.ncbi.nlm.nih.gov/pmc/articles/pmc3062130/. ...Read more
I feel manic, I have Ativan (lorazepam) to take as needed. Is Ativan (lorazepam) a good drug to take when feeling manic?
If you are actually: manic (as opposed to hypomanic) you will likely need more intervention than ativan (lorazepam). Ativan (lorazepam) may help to mute the symptoms some. Please advise your psychiatrist ASAP. If you are in any danger due to mania either have someone transport you to ER or call 911 for assistance. Take care. ...Read more
Why does psych medicine make you feel lazy?I use to be crazy active, walking, swim, ride...now I'm like eh. Unless I'm manic...then I'm endless energy
Med Management: The words "crazy active", "manic" and "endless energy" are suggestive of one of the Bipolar Disorders. With psychotropic medications, the key is finding the correct dosage. Hopefully you are seeing a psychiatrist for medication management issues. Additionally, it is not uncommon for those with Bipolar Disorder to miss the hypomania or manic phases. ...Read more
I was under the influence of alcohol and drugs. I manic breakout and went extremely psychotic. Please help.
If you are psychotic: & manic now - please have someone drive you to the nearest ER. You can call 911 if needed for transport. ...Read more
How likely is someone to go 2-3 years without a single manic depressive episode with no medicine?
Is it possible to go 2-3 years without a single manic depressive episode while being on no medicine?
Yes: It's possible -- but i don't know what the person's illness you're talking about, is typically like. Sometimes people discontinue their medications because they don't want to take them. If a person with bipolar illness stops medication suddenly, s/he is more likely to have repeat episodes than with a more gradual taper. Also, substance abuse and erratic sleep/wake cycles make this more likely too. ...Read moreSee 1 more doctor answer
I used to take all type of medicine for my manic episodes and anxiety attacks , until i met my boyfriend, who makes me nothing but happy. What are the chances of the anxiety and episodes coming back?
Unstable situation: If you truly have bipolar disorder, your chances of further episodes are very high without mood stabilizing medications. Also, tying your own health to the presence of any one person in your life is an unstable situation for you overall. Your relationship with your boyfriend may be fine now, but what happens if you've made him your sole "medicine" for anxiety/mania and you break up or he leaves? ...Read moreSee 1 more doctor answer